Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Hyperthyroid under medication with weight gain and depression

hi...I m 35 y ( F). i ve been diagnosed with hyperthyroidsm since 5 months ago. Doctor prescribes me with 40mg propranolol and 30mg carbimazole each day. Symptoms like hand tremor, whole-body shivering and excessive sweating have gone away. But I still feel irritation, mood swings and depression. My job requires me to see clients everyday but at times I don t feel like seeing these people or talk to anybody or discussing work. I only wanted to be surrounded by my friends at times like this and ended up not doing my job. At this very moment, I feel so fed up, lost hope, depressed, bored, sad and angry all at the same time. I feel like screaming just to let all these feelings to go away. Also, now I ve started having nightmares at night. I would wake up at night feeling so scared after the nightmares but luckily I manage to continue sleeping. But lots of times no nightmares but still wake up at night. Sometimes at 2am, 3am, 4am or 5am. I always feeling scared and sad but I don t know why. I ve also gained about 10kg since I started my medication. So, I ve been cutting my carbohydrate intake recently. I started suffering muscle cramps and simple tasks like brushing teeth or ironing clothes left my arm muscles tired. I do feel muscle stiffness nowadays. These left me wondering weather it is normal for hyperthyroid patient under medication to feel like this ? Is the things I ate caused all these to happen? I don t smoke. I don t drink. I rarely take fast food or junk food. Please help me.
Asked On : Tue, 29 Mar 2011
Answers:  1 Views:  453
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
This could be symptoms of irritability and low mood, could be attributed to your disease or underlying mood disorder. You could be having anxiety neurosis due to hyperthyroid state as well. Better to consult a Psychiatrist if you need separate medication for sleep and mood disturbance. Hypothyroid can cause the following but is not ideal to consider since you have other symptoms like weight gain, what about sensitivity to cold, dry skin. Try to remain calm. Do Yoga, Pranayam for stress relief. Better position to help will be a Psychiatrist to help you deal with these symptoms and also rule out mood disorder as well. Get your Thyroid levels estimated first. Then you can go to next step.
Answered: Sun, 17 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor